Home > Journals > Minerva Anestesiologica > Past Issues > Minerva Anestesiologica 2000 January-February;66(1-2) > Minerva Anestesiologica 2000 January-February;66(1-2):63-7

CURRENT ISSUEMINERVA ANESTESIOLOGICA

A Journal on Anesthesiology, Resuscitation, Analgesia and Intensive Care


Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,036


eTOC

 

  CLINICAL CASES


Minerva Anestesiologica 2000 January-February;66(1-2):63-7

language: English

Presumptive delayed gas embolism after laparoscopic cholecystectomy

Capuzzo M., Buccoliero C., Verri M., Gritti G. *, Alvisi R.

From the Department of Biomedical Sciences and Advanced Therapy Section of Anaesthesiology and Intensive Care University Hospital, Ferrara
*Division of Anaesthesia and Intensive Care University Hospital, Padova


FULL TEXT  REPRINTS


A 50-­year-old wom­an, ­with a his­to­ry of arte­ri­al hyper­ten­sion treat­ed ­with ­beta-block­er and Ca-antag­o­nist, pre­sent­ed car­diac ­arrest 6 ­hours ­after elec­tive lapar­os­cop­ic chol­e­cys­tec­to­my. During sur­gi­cal inter­ven­tion, arte­ri­al hypo­ten­sion with­out any res­pir­a­to­ry ­change was ­observed. Dyspnea, asthe­nia and anx­ie­ty ­were the clin­i­cal ­signs appear­ing approx­i­mate­ly 2 ­hours ­before car­diac ­arrest. After resus­ci­ta­tion, myo­car­dial infarc­tion, dis­sect­ing tho­rac­ic aor­tic aneu­rysm and ­major pul­mo­nary throm­boem­bo­lism ­were exclud­ed. The ­signs of ­increased resis­tance to the ­right ven­tric­u­lar out­flow and the rel­e­vant alter­a­tion of coag­u­la­tion ­tests, last­ing ­only a few ­hours, sug­gest­ed ­venous gas embo­lism. Subsequently, the ­patient pre­sent­ed a cor­ti­cal blind­ness, per­sist­ing at hos­pi­tal dis­charge. The anes­the­tists ­should be ­aware ­about the com­pli­ca­tion ­that we ­observed ­after lapar­os­cop­ic sur­gery. The ­least ­sign of car­di­o­res­pir­a­to­ry instabil­ity appear­ing in the post­op­er­a­tive peri­od ­must be tak­en ­into ­account and sig­nal the ­need for ­increased mon­i­tor­ing.

top of page